MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that stent foreshortening occurred.The 80% re-stenosed target lesion was located in a shunt in the moderately tortuous and non-calcified cephalic vein.After a 7x100x75 epic stent was implanted, it was noted that the stent foreshortened for about 6cm causing vessel obstruction.Further devices were unable to pass through.The patient was sent for surgery and graft replacement was performed.No further complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that stent foreshortening occurred.The 80% re-stenosed target lesion was located in a shunt in the moderately tortuous and non-calcified cephalic vein.After a 7x100x75 epic stent was implanted, it was noted that the stent foreshortened for about 6cm causing vessel obstruction.Further devices were unable to pass through.The patient was sent for surgery and graft replacement was performed.No further complications were reported.Device was returned for analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual analysis showed that the inner liner had multiple kinks from the tip proximally to 13cm.It was noticed the stent was not returned with the device.The stent was implanted in the patient.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7978758
Report Number2134265-2018-62051
Device Sequence Number1381029
Product Code NIO
UDI-Device Identifier08714729805557
UDI-Public08714729805557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0021232060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHA 035X150; GUIDE WIRE: KYOUSHA 035X150; INTRODUCER SHEATH: MOSQUITO SHEATH 6F; INTRODUCER SHEATH: MOSQUITO SHEATH 6F; GUIDE WIRE: KYOUSHA 035X150; INTRODUCER SHEATH: MOSQUITO SHEATH 6F
Outcome Attributed to Adverse Event Required Intervention;